Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
135 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe itchiness in the leg?

I am a 63-year old male and I started Bactrim nine days ago for an infection on my foot/lower leg.....4 per day for a 10 day period. I come off it tomorrow the 10th day. However, 4/5 hours ago, after breakfast, the back of my hands and fingers and wrist began to itch so bad that I feel the need to scratch constantly. Picked up some Benadryl at CVS and just took two. Should I take the last 4 Bactrim tablets? And is this a side effect of the Bactrim at this late stage of taking the drug? Ron Muscella
Tue, 23 Jun 2015
Report Abuse
Dermatologist 's  Response
Hi itching on palms and wrists unlikely due to bacteria ds because there is no itching on earlier days.
Itching started after breakfast indicates that it is acute urticaria caused by food items consumed during breakfast.it can be treated with a antihistamine like Atarax .and calamine lotion .u can take last 4 benadryl tablets
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi! I have been having problems with my skin over the last few weeks. The palms of my hands have ichie ans flaking on the inner soles of my feet....